MAUDE Adverse Event Report: COOK INC PIVET GUIDE EMBRYO TRANSFER SET; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC PIVET GUIDE EMBRYO TRANSFER SET; MQF CATHETER, ASSISTED REPRODUCTION
Model Number G30457
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Phone: (b)(6).Initial reporter occupation: agent.Pma/510k #: k173103.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, the inner package of a pivet guide embryo transfer set contained water droplets.The droplets disappeared after 24 hours.The customer suspected the sterile environment of the product had been damaged.This was noted prior to use on any patients.All three reported affected devices displayed the same issue.No damage was noted on any packaging.The customer reports the devices are stored as required per the ifu.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, the inner package of a pivet guide embryo transfer set contained water droplets.The droplets disappeared after 24 hours.The customer suspected the sterile environment of the product had been damaged.This was noted prior to use on any patients.All three reported affected devices displayed the same issue.No damage was noted on any packaging.The customer reports the devices are stored as required per the ifu.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use, manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.Three unopened products were returned for investigation.No water droplets or foreign matter of any kind could be seen in any of the sealed packages.All seals were checked, and all were complete.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which state, "sterile if the package is unopened or undamaged.Do not use if package is broken.¿ though a discussion with the internal sterility personnel revealed it is possible the moisture noted could be a result of any process change that introduces more water/moisture to the product, there were no instruction updates near the manufacturing date that may have added to additional moisture to the product.Based on the packaging material (tyvek pouch), and considering the transoceanic transport, cook has concluded that the most probable cause for this event is a post-sterilization transport or storage event.The customer should assume a post-sterilization breach and handle in accordance with their procedure for disposition on sterility-compromised product.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per a review of the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
PIVET GUIDE EMBRYO TRANSFER SET
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14711382
Report Number1820334-2022-01072
Device Sequence Number19399331
Product Code MQF
UDI-Device Identifier00827002304574
UDI-Public(01)00827002304574(17)240922(10)14228132
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2024
Device Model NumberG30457
Device Catalogue NumberK-PETS-5000
Device Lot Number14228132
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer10/11/2022
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown